Alert archive / New Jersey / Small Craft Advisories in 2019

Small Craft Advisory 76, NWS Philadelphia/Mount Holly

September 26, 2019

NWS Philadelphia/Mount Holly issued this small craft advisory at Sep 26, 2019, 3:37 PM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Sep 26, 2019, 3:37 PM EDT (19:37 UTC)
Expired
Sep 26, 2019, 7:56 PM EDT
In force
4 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

338 
WHUS71 KPHI 261937
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
337 PM EDT Thu Sep 26 2019

ANZ450-451-270200-
/O.NEW.KPHI.SC.Y.0076.190926T1937Z-190927T0200Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
337 PM EDT Thu Sep 26 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

The National Weather Service in Mount Holly has issued a Small
Craft Advisory, which is in effect until 10 PM EDT this evening.

* WINDS AND SEAS...Northwest winds 10 to 20 kt with gusts up to 25
  kt. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
1 follow-up statement
451 
WHUS71 KPHI 262356
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
756 PM EDT Thu Sep 26 2019


ANZ450-451-270100-
/O.CAN.KPHI.SC.Y.0076.000000T0000Z-190927T0200Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
756 PM EDT Thu Sep 26 2019

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Mount Holly has cancelled the
Small Craft Advisory.

Winds and seas have dropped below advisory criteria and the
advisory has been cancelled.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Sep 26, 12:04 PM EDT, 3 hours 33 minutes earlier.

Area forecast discussion, Sep 26, 12:04 PM EDT, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1204 PM EDT Thu Sep 26 2019

.SYNOPSIS...
High pressure off the Mid-Atlantic coast drifts out to sea
today. A cold front will approach this afternoon and move across
the region tonight. High pressure builds back in behind the
cold front from the west on Friday and moves out to sea on
Saturday. Another cold front crosses the region Saturday night.
High pressure builds to the north for the start of the new work
week, and then a cold should pass through late next week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

For the midday update, PoPs were once again adjusted. Across the
southern Poconos, likely was introduced with a slight chance of
thunder. I brought the chance of showers a little further south
across northern NJ, and added slight PoPs further south across
the Delmarva.

From a model perspective, our HRRR and the HREF look a bit
underdone compared to radar. Preferred the HiRes-ARW.

With the clouds coming in across the Poconos and NW NJ, I
dropped afternoon highs a degree or two.

Previous discussion...

For the morning update, small PoPs were adjusted southward to
about a New Castle county- Atlantic county line. This is in
response to the showers across SW PA and West Virginia as well
as near-term hi-res data sets. Otherwise, just dewpoints were
adjusted downward across our northern zones.

Previous discussion...

A mid level trough was located over the western Great Lakes
early this morning. The feature will progress eastward with its
axis reaching the northeastern states late in the day. A cold
front associated with the mid level trough is expected to
approach Berks County and the Poconos from the northwest during
the early afternoon. The boundary is forecast to pass across the
Interstate 95 Corridor in our region before sunset.

The front will have limited moisture. While there should be an
increase in clouds during the course of the day, we will only
mention a chance of showers from the Poconos into northern New
Jersey.

The best lift with the system should remain to our north across
New York and New England. Meanwhile, most of the instability
ahead of the front is anticipated in northeastern Maryland,
Delaware and southern New Jersey where mixed layer CAPE values
may rise into the 400 to 800 J/kg range. Since the main lift and
instability will not be coincident, we will leave out the
mention of thunder.

Maximum temperatures are forecast to range from the lower and
middle 70s in the elevated terrain of the Poconos to the upper
80s in southern Delaware. A southwest wind is expected to
increase around 10 MPH with gusts of 15 to 20 MPH. The wind
direction will shift to the west as the cold front approaches
this afternoon, and to the northwest in the wake of the
boundary.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
The mid level trough is expected to pass across New England and
Canada's Maritime Provinces tonight. The cold front will
continue to push eastward and off our coast this evening.
Clearing should take place quickly in the wake of the front as
high pressure builds into our region from the west.

The northwest wind is expected to diminish to 6 MPH or less for
tonight. Low temperatures will likely favor the 50s in our
region.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
A prolonged period of warm weather on tap for long term period.

High pressure builds in from the north and west on Friday, then
moves into the Gulf of Maine Friday night before drifting out
to sea on Saturday. A slightly cooler, but still about 5 degrees
or so above normal, air mass returns on Friday with highs
generally in the mid to upper 70s. Return flow sets up behind
the departing high on Saturday, and temperatures warm back up
into the low to mid 80s. In addition, surface dewpoints rise
from the 40s/low 50s on Friday to the mid and upper 60s on
Saturday.

Low pressure tracking across Canada will drag a weak cold front
into the region Saturday afternoon, and this front cross the
region late Saturday night. Some weak mid-level shortwave energy
will accompany this front, and some showers and maybe a
thunderstorm, are possible. Models are pretty dry in terms of
precip, so will cap PoPs at slight chance.

High pressure builds back in from the north on Sunday, and the
center of the high will move towards New England Sunday night,
and then slides south of the Canadian Maritimes on Monday.
Temperatures cool off a bit on Sunday, but onshore flow results
in cooler air on Monday.

Several weak systems pass north of the region for the start of
the new week, but there does not look to be much in the way of
lift or moisture across the bulk of the forecast area. Cannot
rule out a stray shower across far northern zones on Tuesday,
but will not carry PoPs at this time.

The next cold front approaches for the middle of next week, so
will carry slight chance/low end chance PoPs Wednesday
night/Thursday.

Although temperatures will be several degrees above normal for
the start of the week, temperatures warm well into the 80s,
possibly approaching 90, on Wednesday.

&&

.AVIATION /16Z THURSDAY THROUGH MONDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Today...Mainly VFR, except MVFR ceilings across KMIV and KACY
this morning. Southwest wind increasing around 10 knots with
gusts of 15 to 20 knots, becoming west then northwest this
afternoon. There is a slight chance of showers this afternoon.
VCSH was added to most terminals.

Tonight...VFR. Northwest wind 6 knots or less.

Outlook...

Friday...VFR. Light south winds.

Saturday through Saturday night...VFR. SW winds 5-10 kt.
Isolated SHRA possible at night.

Sunday...VFR. NE to E winds 5-10 kt.

Monday...VFR. SE winds 5-10 kt.

&&

.MARINE...
A cold front will approach from the northwest today and it is
expected to pass across the coastal waters of New Jersey and
Delaware this evening.

A southwest wind around 15 knots today should become northwest
to north at 10 to 15 knots for tonight. Wave heights on our
ocean waters will be 3 to 4 feet. Waves on Delaware Bay will be
2 feet or less.

OUTLOOK...

Friday through Sunday...Sub-SCA conditions.

Sunday night through Tuesday...Seas may approach 5 feet on
the ocean.

RIP CURRENTS...

A lingering southeast swell will maintain a moderate risk for
the development of dangerous rip currents for today along the
coasts of Delaware and New Jersey.

&&

.TIDES/COASTAL FLOODING...
The combination of a new moon on Saturday along with a
prolonged period of onshore flow may result in spotty minor
coastal flooding during the times of high tide Friday night
through Sunday.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

Synopsis...MPS
Near Term...Iovino/Kruzdlo
Short Term...Iovino
Long Term...MPS
Aviation...Iovino/Kruzdlo/MPS
Marine...Iovino/MPS
Tides/Coastal Flooding...MPS
Hazardous weather outlook, Sep 26, 3:17 AM EDT, 12 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
317 AM EDT Thu Sep 26 2019

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-070-071-101>106-271000-
New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-
Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-
Western Monmouth-Mercer-Salem-Gloucester-Camden-
Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
317 AM EDT Thu Sep 26 2019

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ004-NJZ014-024>026-271000-
Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May-
Coastal Atlantic-Coastal Ocean-
317 AM EDT Thu Sep 26 2019

This Hazardous Weather Outlook is for southern Delaware, central
New Jersey and southern New Jersey.

.DAY ONE...Today and tonight.

There is a moderate risk for the development of dangerous rip
currents at New Jersey and Delaware beaches.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is the potential for a high risk for the development of
dangerous rip currents at New Jersey and Delaware beaches on Sunday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ430-431-450>455-271000-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
317 AM EDT Thu Sep 26 2019

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

MPS

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 4:28 PM EDTSpecial Marine WarningPHI62 min
Sep 26, 4:46 PM EDTSpecial Marine WarningPHI59 min

Nearby

Small Craft Advisories in New Jersey, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.